Alert archive / Arizona / Freeze Warnings in 2007

Freeze Warning 5, NWS Tucson, AZ

November 24, 2007

NWS Tucson, AZ issued this freeze warning at Nov 24, 2007, 1:56 PM MST. It took effect at Nov 25, 2007, 3:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2007, 1:56 PM MST (20:56 UTC)
In effect from
Nov 25, 2007, 3:00 AM MST
Expired
Nov 25, 2007, 9:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 242056
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
156 PM MST SAT NOV 24 2007

AZZ030-034-035-251600-
/O.NEW.KTWC.FZ.W.0005.071125T1000Z-071125T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
156 PM MST SAT NOV 24 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY. 

A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO TODAY HAD USHERED
IN A MUCH COLDER AIR MASS ACROSS SOUTHEAST ARIZONA. THIS SYSTEM
WILL EXIT THE REGION TONIGHT WITH SKIES CLEARING FROM WEST TO
EAST. THIS WILL SET THE STAGE FOR THE COLDEST NIGHT SO FAR THIS
FALL ACROSS MOST OF THE AREA. A FEW SPOTS HAVE ALREADY EXPERIENCED
A LIGHT FREEZE...BUT A MORE WIDESPREAD FREEZE CAN BE EXPECTED
TONIGHT THROUGH EARLY SUNDAY MORNING. 

REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE 
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL UNPROTECTED
CROPS AND OTHER SENSITIVE VEGETATION. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE.

$$
2 follow-up statements
000 
WWUS75 KTWC 250425
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
925 PM MST SAT NOV 24 2007

AZZ030-034-035-251230-
/O.CON.KTWC.FZ.W.0005.071125T1000Z-071125T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
925 PM MST SAT NOV 24 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY. 

A STORM SYSTEM TRACKING THROUGH CHIHUAHUA MEXICO TONIGHT HAS USHERED
IN A MUCH COLDER AIR MASS ACROSS SOUTHEAST ARIZONA. AS THIS SYSTEM
CONTINUES TO MOVE EAST OVERNIGHT...THE SKIES ACROSS COCHISE COUNTY
WILL CLEAR FROM WEST TO EAST. THIS WILL SET THE STAGE FOR THE COLDEST
NIGHT SO FAR THIS FALL ACROSS MOST OF THE AREA. A FEW SPOTS HAVE
ALREADY EXPERIENCED A LIGHT FREEZE...BUT A MORE WIDESPREAD FREEZE
CAN BE EXPECTED FROM 3 AM TO 9 AM SUNDAY MORNING.

REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL UNPROTECTED
CROPS AND OTHER SENSITIVE VEGETATION. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE.

$$
000 
WWUS75 KTWC 251558
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
858 AM MST SUN NOV 25 2007

AZZ030-034-035-251700-
/O.EXP.KTWC.FZ.W.0005.000000T0000Z-071125T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
858 AM MST SUN NOV 25 2007

...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

A WIDESPREAD FREEZE OCCURRED LAST NIGHT AND EARLY THIS MORNING
IN THE EASTERN VALLEYS OF SOUTHEAST ARIZONA. A FEW REPORTED LOW
TEMPERATURES INCLUDED 23 DEGREES AT FORT THOMAS...31 AT SIERRA
VISTA...24 AT WILLCOX...31 AT DOUGLAS...24 AT ELGIN...AND 29
DEGREES AT SAFFORD.

AT 845 AM MST...TEMPERATURES CONTINUED TO WARM ABOVE THE FREEZING
MARK. THUS...THE FREEZE WARNING WILL EXPIRE ON TIME.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 24, 9:45 AM MST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 24, 9:45 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
945 AM MST SAT NOV 24 2007

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST
ARIZONA TODAY. THIS SYSTEM WILL BRING SCATTERED VALLEY RAIN AND
MOUNTAIN SNOW EAST AND SOUTH OF TUCSON ALONG WITH SIGNIFICANTLY
COOLER TEMPERATURES. DRY CONDITIONS STARTING SUNDAY AND CONTINUING
INTO THE MIDDLE PART OF THE UPCOMING WEEK. ANOTHER STORM SYSTEM MAY
AFFECT THE AREA BY LATE NEXT WEEK.

&&

.DISCUSSION...LATEST SATELLITE IMAGERY HAD THE UPPER LOW CENTERED
OVER SONORA MEXICO WITH WARP AROUND CLOUDINESS AND SHOWERS OVER
PARTS OF SOUTHEAST ARIZONA. THE POSITION OF THIS LOW AND THE FLOW
AROUND IT WAS MAKING THE FORECAST VERY TRICKY FOR EASTERN PIMA AND
GRAHAM COUNTIES. RECENT RADAR IMAGERY WAS SHOWING SCATTERED SHOWERS
SPREADING NORTHWEST INTO PARTS OF FAR EAST PIMA AND SOUTHERN GRAHAM
COUNTIES. FOR PIMA COUNTY...TUCSON AND THE SANTA CATALINA MOUNTAINS
WERE REMAINING FREE OF SIGNIFICANT CLOUD COVER AND ANY SHOWERS.
FARTHER EAST AND SOUTH...THE RINCON AND SANTA RITA MOUNTAINS WERE
SHOWING SOME DECENT CLOUD BUILD-UPS WITH MOUNTAINTOPS OBSCURED.
THINK ANY SNOW ACCUMULATIONS WILL BE BRIEF AT HIGH ELEVATIONS AND
ALONG THE EASTERN AND SOUTHERN FRINGES OF PIMA COUNTY. THUS...THE
SNOW ADVISORY HAS BE CANCELLED FOR EASTERN PIMA. IN GREENLEE
COUNTY...HAVE DECIDED TO CANCEL THE SNOW ADVISORY AND DROP POP
VALUES THERE AS THE UPPER LOW APPEARED TO BE TRACKING TOO FAR SOUTH
TO IMPACT THIS AREA. HOWEVER...WILL KEEP THE SNOW ADVISORY FOR
SOUTHERN GRAHAM AND SANTA CRUZ COUNTIES GOING ALONG WITH THE WINTER
STORM WARNING FOR COCHISE COUNTY UNTIL 2 PM MST. THE ONLY CHANGE
WILL BE TO THE ELEVATION LEVEL OF THE ADVISORY/WARNING. THE SNOW
LEVEL APPEARED TO BE HOVERING AROUND 5500 FEET MOST AREAS BASED ON
COOP OBSERVER REPORTS AND SURFACE OBSERVATIONS. THEREFORE...STILL
COULD SEE A MIXTURE OF RAIN AND LIGHT SNOW NEAR THE 5500 FOOT LEVEL
BUT THINK ANY ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.
THEREFORE...HAVE RAISED THE ADVISORY AND WARNING ELEVATIONS TO ABOVE
6000 FEET.

AS THE UPPER LOW TRACKS FARTHER EAST AWAY FROM THE AREA...SKIES WILL
CLEAR FROM WEST TO EAST. THIS CLEARING WILL SET THE STAGE FOR THE
COLDEST NIGHT SO FAR THIS FALL IN MOST AREAS. ALTHOUGH A FEW LOWER
ELEVATIONS IN GRAHAM AND COCHISE COUNTIES HAVE EXPERIENCED A LIGHT
FREEZE ALREADY...COLD TEMPERATURES TONIGHT WILL BE MORE WIDESPREAD
WITH FREEZING TEMPERATURES POSSIBLE. WILL TAKE A CLOSER LOOK IN THE
AFTERNOON PACKAGE FOR ISSUING A FREEZING WARNING FOR LOCATIONS EAST
OF TUCSON.

&&

.AVIATION...SKIES WILL BE CLEAR WEST OF TUCSON AND PARTLY TO MOSTLY
CLOUDY FROM TUCSON EAST. THE BEST CHANCE OF VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS WILL BE FROM KTUS EASTWARD THIS MORNING. SNOW LEVELS
HOVERING AROUND 5500 FEET THIS MORNING...WITH AREAS OF MVFR
CIGS/VSBYS IN SNOW SHOWERS AND MOUNTAINS OCCASIONALLY OBSCURED.
IMPROVING WEATHER STARTING TONIGHT WITH VFR CONDITIONS AREAWIDE
SUNDAY. SUSTAINED SURFACE WINDS GENERALLY 10 KTS OR LESS TONIGHT AND
SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   WINTER STORM WARNING IN EFFECT UNTIL 2 PM SATURDAY ABOVE 6000
    FEET FOR AZZ035.
   SNOW ADVISORY IN EFFECT UNTIL 2 PM MST SATURDAY ABOVE 6000
    FEET FOR AZZ030-034

WEATHER.GOV/TUCSON
Hazardous weather outlook, Nov 24, 9:31 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
931 AM MST SAT NOV 24 2007

AZZ035-242100-
COCHISE COUNTY-
931 AM MST SAT NOV 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 2 PM MST THIS
AFTERNOON ABOVE 6000 FEET. A STORM SYSTEM CURRENTLY LOCATED OVER
NORTHERN SONORA MEXICO WILL CONTINUE TO PRODUCE SCATTERED RAIN AND
SNOW SHOWERS ACROSS COCHISE COUNTY THROUGH THIS AFTERNOON. SNOW
LEVELS WILL GENERALLY BE ABOVE 6000 FEET WITH 2 TO 4 INCHES
POSSIBLE. 4 TO 8 INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET ALONG
THE EASTERN SLOPES OF THE CHIRACHUA MOUNTAINS. THE STORM SYSTEM
WILL MOVE AWAY FROM THE AREA TONIGHT BRINING AN END TO THE RAIN
AND SNOW. HOWEVER...THE COLDEST NIGHT OF THIS WINTER SEASON IS
EXPECTED WITH WIDESPREAD TEMPERATURES BELOW FREEZING AND LOCALIZED
AREAS OF FOG POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY WEATHER WILL RETURN SUNDAY WITH NO SIGNIFICANT WEATHER
EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-242100-
UPPER GILA RIVER VALLEY-
931 AM MST SAT NOV 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT THROUGH 2 PM MST THIS
AFTERNOON ABOVE 6000 FEET. A STORM SYSTEM CURRENTLY LOCATED OVER
NORTHERN SONORA MEXICO WILL CONTINUE TO PRODUCE SCATTERED RAIN AND
SNOW SHOWERS ACROSS GRAHAM AND SOUTHERN GREENLEE COUNTY THROUGH THIS
AFTERNOON. SNOW LEVELS WILL GENERALLY BE ABOVE 6000 FEET WITH 2 TO
4 INCHES POSSIBLE. THE STORM SYSTEM WILL MOVE AWAY FROM THE AREA
TONIGHT BRINING AN END TO THE RAIN AND SNOW. HOWEVER...THE COLDEST
NIGHT OF THIS WINTER SEASON IS EXPECTED WITH WIDESPREAD
TEMPERATURES BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY WEATHER WILL RETURN SUNDAY WITH NO SIGNIFICANT WEATHER
EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-242100-
SANTA CRUZ COUNTY-
931 AM MST SAT NOV 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A SNOW ADVISORY REMAINS IN EFFECT THROUGH 2 PM MST THIS
AFTERNOON ABOVE 6000 FEET. A STORM SYSTEM CURRENTLY LOCATED OVER
NORTHERN SONORA MEXICO WILL CONTINUE TO PRODUCE SCATTERED RAIN AND
SNOW SHOWERS ACROSS SANTA CRUZ COUNTY COUNTY THROUGH THIS
AFTERNOON. SNOW LEVELS WILL GENERALLY BE ABOVE 6000 FEET WITH 2 TO
4 INCHES POSSIBLE. THE STORM SYSTEM WILL MOVE AWAY FROM THE AREA
TONIGHT BRINING AN END TO THE RAIN AND SNOW. HOWEVER...THE COLDEST
NIGHT OF THIS WINTER SEASON IS EXPECTED WITH AREAS OF TEMPERATURES
BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY WEATHER WILL RETURN SUNDAY WITH NO SIGNIFICANT WEATHER
EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 9:57 PM MSTWinter Storm WarningTWC16 hr

Nearby

Freeze Warnings in Arizona, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.